Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 258, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 13, 2004, 10:37 PM CDT for 4 counties in Tennessee. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 10:37 PM CDT (03:37 UTC)
- Expired
- Jul 13, 2004, 11:35 PM CDT
- In force
- 58 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 140337 SVRBNA TNC055-099-101-119-140435- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1036 PM CDT TUE JUL 13 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN TENNESSEE LAWRENCE COUNTY IN TENNESSEE LEWIS COUNTY IN TENNESSEE MAURY COUNTY IN TENNESSEE * UNTIL 1135 PM CDT * AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF COLUMBIA...MOVING SOUTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LYNNVILLE AROUND 1055 PM CDT PULASKI AROUND 1110 PM CDT 6 MILES EAST OF MINOR HILL AROUND 1120 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3568 8701 3563 8760 3501 8760 3473 8687 $$ END/JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:24 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 13, 8:24 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 824 PM CDT TUE JUL 13 2004 .DISCUSSION... SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY FOR MUCH OF MIDDLE TN UNTIL 2 AM. WILL UPDATE FOR THIS AND ALSO RAISE POPS ACCORDINGLY. OTHERWISE...INBOUND VELS ARE VERY IMPRESSIVE INTO FAR SOUTHERN KY NOW. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, Jul 13, 6:10 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 610 PM CDT TUE JUL 13 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-141000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 610 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT... STRONG AND SEVERE THUNDERSTORMS ACROSS CENTRAL IL AND CENTRAL IN WILL BE MOVING SOUTHWARD TONIGHT. THIS ACTIVITY IS IN ADVANCE OF A STRONG COLD FRONT LOCATED ACROSS THE UPPER MID WEST. WITH A WARM AND UNSTABLE AIRMASS IN PLACE...THERE IS A GOOD CHANCE THAT THIS ACTIVITY WILL MAINTAIN ITS STRENGTH AS IT MOVES INTO MIDDLE TN LATER TONIGHT. ISOLATED TORNADOES...WIND DAMAGE AND SOME LARGE HAIL WILL ALL BE POSSIBLE ACROSS ALL OF MIDDLE TN WITH THESE STORMS. AT THIS TIME...IT APPEARS THAT THE THUNDERSTORMS COULD REACH THE KY AND TN BORDER AROUND 9 PM OR 10 PM WITH THE ACTIVITY THEN SPREADING SOUTHWARD ACROSS THE AREA. THE THUNDERSTORMS SHOULD CLEAR THE SOUTHERN MOST PORTIONS OF MIDDLE TN BY 4 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE HOT AND HUMID WEATHER WILL CONTINUE THROUGH WEDNESDAY BEFORE COOLER AIR TRICKLES INTO THE MID STATE. THEREFORE, WEDNESDAY MAY SEE MORE OF THE SAME WEATHER, WITH MIDDLE TENNESSEE ONCE AGAIN UNDER A SLIGHT RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED BOTH TONIGHT AND WEDNESDAY. 21
In the hours before
Local storm report, Jul 13, 10:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1021 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND DMG MANCHESTER 35.47N 86.08W
07/13/2004 COFFEE TN AMATEUR RADIO
ESTIMATED 50 MPH+ WIND AND TREES DOWN ACROSS THE CITY OF
MANCHESTER AT 1009 PM.
&&
WEKLocal storm report, Jul 13, 10:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1023 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG SHELBYVILLE 35.49N 86.45W
07/13/2004 BEDFORD TN TRAINED SPOTTER
ESTIMATED 60+ MPH, NUMEROUS TREES AND POWER LINE DOWN IN
THE CITY OF SHELBYVILLE TN.
&&
WEKLocal storm report, Jul 13, 10:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1026 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 1 N CENTERVILLE 35.81N 87.45W
07/13/2004 HICKMAN TN AMATEUR RADIO
TREES DOWN AT HIGH SCHOOL
&&
05Local storm report, Jul 13, 10:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 2 N MCMINNVILLE 35.72N 85.78W
07/13/2004 WARREN TN TRAINED SPOTTER
NUMEROUS LIMBS DOWN
&&
05Special weather statement, Jul 13, 10:32 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1032 PM CDT TUE JUL 13 2004 TNZ058-060-094-095-140430- GILES-LAWRENCE-LEWIS-MAURY- 1032 PM CDT TUE JUL 13 2004 THE GUST FRONT FROM THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED THROUGH MAURY COUNTY AND WAS ENTERING THE NORTHERN PART OF GILES COUNTY...NORTHEAST LEWIS COUNTY...AND WILL REACH NORTHERN LAWRENCE COUNTY BY 1045 PM CDT. EXPECT WIND GUSTS OF 50 MPH...SMALL HAIL...ALONG WITH HEAVY RAINS AND DANGEROUS CLOUD TO GROUND LIGHTNING. THIS WILL CAUSE NUMEROUS SMALL TREE LIMBS TO BE BLOWN DOWN. STAY TUNED FOR FURTHER STATEMENTS ON THE PROGRESS OF THESE THUNDERSTORMS. END/ORCHANIAN
Local storm report, Jul 13, 10:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG 6 N COLUMBIA 35.71N 87.05W
07/13/2004 MAURY TN AMATEUR RADIO
LARGE TREE DOWN ACROSS KEYDRON ROAD IN NORTH MAURY
COUNTY.
&&
WEKThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 65 min |
| Jul 13, 8:31 PM CDT | Tornado Warning | OHX | Sumner | 59 min |
| Jul 13, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 58 min |
| Jul 13, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
| Jul 13, 8:53 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 52 min |
| Jul 13, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 65 min |
| Jul 13, 8:55 PM CDT | Tornado Warning | OHX | Wilson | 50 min |
| Jul 13, 9:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 59 min |
| Jul 13, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 50 min |
| Jul 13, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford | 79 min |
| Jul 13, 9:16 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 59 min |
| Jul 13, 9:20 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 45 min |
| Jul 13, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 67 min |
| Jul 13, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 50 min |
| Jul 13, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 59 min |
| Jul 13, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 74 min |
| Jul 13, 9:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 73 min |
| Jul 13, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 69 min |
| Jul 13, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 42 min |
| Jul 13, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 80 min |
| Jul 13, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 59 min |
| Jul 13, 9:47 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 53 min |
| Jul 13, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren | 65 min |
| Jul 13, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 31 min |
| Jul 13, 10:08 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 52 min |
| Jul 13, 10:53 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 42 min |
| Jul 13, 10:57 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 48 min |
| Jul 14, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 24 min |
| Jul 14, 1:21 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| Jul 14, 1:24 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 14, 1:36 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale | 24 min |
| Jul 14, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 34 min |
| Jul 14, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| Jul 14, 6:25 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 35 min |
| Jul 14, 6:41 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 34 min |
| Jul 14, 7:00 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jul 14, 7:15 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jul 14, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 45 min |
| Jul 14, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 28 min |
| Jul 14, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 64 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
| Jul 14, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 55 min |
| Jul 14, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 66 min |
| Jul 14, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 53 min |
| Jul 14, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 48 min |
| Jul 14, 3:40 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jul 14, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Jul 14, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.